Study Shows “Low T” Treatments May Increase Risk of Heart Attack and Stroke

by | March 3rd, 2014

Getting older can be difficult for some men, considering the loss of body and bone mass, sex drive, and energy associated with aging. Science has proven many of these symptoms can be caused by lower levels of testosterone in the body.

Researchers have shown that supplementing a man’s testosterone levels can reduce the significance of the side effects of aging, but it may also present some serious side effects and increase the risk of developing adverse health conditions or suffering injuries.

The U.S. Food and Drug Administration (FDA) was recently charged with investigating if low testosterone treatments increase the risk of serious cardiovascular health events, including heart attack, stroke, and pulmonary embolism. Their team concluded the Low Testosterone Heart Attack Risk for men over age 65 doubled after using testosterone replacement drugs for as little as three months. It also doubled for men under 65 who have a history of heart disease.

Another study published in The Journal of the American Medical Association also concluded that men using “low T” drugs had a 30% increased risk of suffering other adverse cardiovascular events such as stroke, pulmonary embolism, and even death.

According to a story from ABC News, these findings have prompted citizens from across the country to call for stiffer regulations on low testosterone treatments and medications. One of the most immediate changes they are calling for is placing a warning about the risk of heart attack and stroke on the packaging of low testosterone medications.

The Ohio Personal Injury Lawyers with Nurenberg, Paris, Heller & McCarthy know how difficult it can be to overcome an injury that was caused by a medication. Our team is here to help those who have suffered such harm. Call us today at (888) 900-6075 or fill out a free consultation form to discuss your legal options with one of our professionals.